Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
133 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is heavy and dark bleeding during menstruation normal while on Depo-Provera shots?

Hi there. I have started taking contraception within the last 6/7 months. For two months I was taking Cerazette which implemented a massive weight gain so I switched to Depo Provera which I have had injected twice, and during the first 12 weeks I noticed complications with menstruation. I am now on my second injection of Depo Provera and although the nurse said my cycle should regulate, my bleeding is becoming thicker and darker with many clots. Is this normal?
Fri, 26 Aug 2016
Report Abuse
General & Family Physician 's  Response
Hi
Thanks for posting on HCM
Depo may cause irregular and heavy bleeding especially when new in it.When menses become too much, dark flows especially at the end of periods are possible.Dark blood just means blood that has stayed in the body before leaving.It may not necessarily mean an infection or an abnormality.You may get over this without medications when your system get used to your new contraceptive hormones.
Hope my answer will help you
Best regaeds
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My daughter has been on Depo shots for 4 years. she has only had occasional light spotting during this time. Two weeks agon she bled heavy for 3...